Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
Hello,

I have been suffering from mild IBS throughout most of my life. I am 29 years old.

Recently I had intense food poisoning. This included intense vomiting as well as diarrhea. It would be safe to say that my entire system was cleaned out. Once I began feeling better I began to eat again.

It's been about a week and a half and I have had extreme constipation. I live an active lifestyle. Have tried fiber, prune juice, and miralax. These efforts have resulted in very liquid diarrhea that contains no solid waste, or pencil thin strands and sometimes even small, thin, yet flat stools. All together, the amount of actual stool is very minimal . . . especially considering that I have eaten some large meals since recovering from my illness.

I have seen a doctor who did a general health examination including stomach taps, pressing on my stomach in different areas, and also a rectal exam. He believe that I may have a stool impaction.

He ordered me to take *half a prescription of Gavilyte-N. I am concerned about taking this because the warnings list not to take it when experiencing severe constipation.

Right now for example, when I take miralax I get an uncomfortable feeling like intense diarrhea but I feel like I can't let it out. It's as if it's stuck behind a blockage. It's a very uncomfortable sickening urgent feeling. My stomach feels bloated and uncomfortable. I'm worried that if I take Gavilyte that I may have a more severe yet similar experience.

Has anyone taken Gavilyte? Do you recommend that I take it? I would love to get everyone's feedback.

Thanks!
 

·
Registered
Joined
·
116 Posts
Hi, modernInvestor......

I don't often come to the site, but I welcome you!

I'm afraid I can't answer your question, but your problem is sounding quite similar to mine at the moment.

I would have the same concerns as you do about taking the Gavilyte. I'm not familiar with it, but the part that would concern me is the warning against taking it while severely constipated.

I wish I could offer you some truly helpful advice, but I am so stuck in a similar circumstance.

I hope someone else will come here to your thread and offer you some suggestions and help. Good luck to you. Please do let us know how you are doing. I am very interested in what you are able to do in order to get some relief.
 

·
Community Manager
Joined
·
13,177 Posts
moderninvestor--so sorry you're having all these problems--it's so miserable, isn't it.

my feeling is if your doc prescribed gavilyte and you still have concerns about taking it and you still have not been able to go at all, i would think discussing these concerns with your doctor would be the best idea. he/she can answer your all questions and address your concerns about it. and you don't want to let severe constipation get worse and develop into an impaction.

i haven't used gavilyte-n but i looked it up and it sounds a lot like miralax. that i have taken--both the small daily doses and the larger doses ranging up to the colonoscopy prep type doses...the smaller doses never worked well for me ( but then i'm a tough case--lol) but the much larger ones did. just be sure and stay hydrated when you take it especially at the larger doses. drink enough water plus gatorade or pedialyte to help keep your electrolytes in balance.

good luck. i hope you can find some relief.
 

·
Registered
Joined
·
116 Posts
Hi, modernInvestor.....

I was just wondering how you are feeling now. I hope you've been able to get some relief.
 
1 - 4 of 4 Posts
Top